Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

6 year old accidentally took Lisciprol-hctz pill. What are the side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My 6 yr old grandson accidentally took a pill. It was my Lisciprol-hctz tablet.
Posted Sat, 13 Oct 2012 in General Health
Answered by Dr. Anil Grover 1 hour later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
You have omitted the dose of salts in the drug. None the less, there is cause for concern. But no need to panic.

The salt it contains Lisinopril is in the category of one of our body's enzyme inhibitor (Ace inhibitors) and HCTZ salt is Hydrochlorthiazide which is a "water-pill" which help reduce blood pressure by increasing sodium excretion in urine. The purpose of these medications is to control blood pressure. The effects of these medications may take anywhere from 2 to 6 weeks for optimal levels to be achieved. Therefore, taking one dose accidentally will usually not cause any harm. However, in a six year old child, other medical conditions, current medications, any known allergies and lastly the amount of medication ingested may change the response. I suggest in the event of following you take your child to ER
1. If you find that your son was lightheaded or complains of giddiness.
2. He has an increased heartrate (above 90)
You should take him to his family doctor if it is still time left in the evening where you live. I hope this helps you. If you have any additional question I will be most happy to answer at the earliest you can mail to YYYY@YYYY for immediate response.
I assure you that your child will remain OK.
Undoubtedly, that this would cause stress to a parent like yourself. Firstly, it is very important to keep all medicines with a safety cap and in a clearly labelled prescription bottles. Its not a bad idea to highlight the patients name and the drug name. I also recommend that everyone should keep their own medications in a separate place not intermixed with other family members medications. Good Luck.
With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor